Hi! I am currently taking Lorezapam 1mg, three times daily. I have SEVERE anxiety. I have generalized anxiety disorder and social anxiety disorder. The Lorezapam BARELY takes the edge off. I haven't left my house in over 2 yrs except to go to the doctor or to the store. My psychiatrist recently changed me to Lyrica since the Lorezapam is not working. I haven't started taking the Lyrica yet tho. New meds always worry me. Has anyone taken this for anxiety? If so, how well did it work for you? Also, is it like Lorezapam (Ativan) in which it gets in your system right away and you can feel the effects within 30-45 mins?
I have not taken Lyrica before but your body can build up a tolerance to Ativan and it is usually prescribed short term. Have you asked your psychiatrist why she/he switched you to this particular medication?
If you're plannig on stopping the Ativan, I sure hope you are going to do a slow taper.
Really, don't just stop the Ativan. See - benzo.org.uk (Ashton Manual). Lyrica is for pain??? It can interfere with the withdrawals of benzos.
Not really sure why he switched me to Lyrica. I read up on it and it didn't seem like what I needed. It says drs. do prescribe it for GAD also tho??? But I didn't start it and I went back to see him today and he put me on Hydroxyzine Pamaote (sp?). He said nothing about tapering off of Ativan. How would you recommend I taper off the Ativan? I take 1mg, 3 times daily. Do I take the new prescription along with it???
If your anxiety is that severe and therapy hasn't worked, I don't think benzos are going to do it. You're probably ready to try something that works more long term, like ssris, even with all their attendant hassles.
Lyrica is prescribed for GAD. It could work for you. I have no personal experience with this med.
Hydroxyzine Pamoate is interesting. Haven't heard about it before. It is unrelated chemically to the benzodiazepines but works to suppress certain regions of the subcortical area of the CNS(which is the area of the brain associated with anxiety par exellance!) Yes, very interesting. I will certainly read more about this drug. Don't have the time right now.
I think you should ask your doctor what to do and not taper from ativan all by yourself. As long as your doctor haven't told you anything else you should take the new prescription along with the ativan. If you're not sure call his office tomorrow and ASK! He's the one responsible for your prescriptions and he shouldn't leave you with any doubts about them(that is so annoying!)
Hi!! Thanks for your comment. I am at my wits end with these meds. I don't know which one to try, the Lyrica or Hyroxyzine. I been on Ativan for about 6 mos now and it helped a LITTLE in the beginning, but just BARELY takes the edge off now. I still feel ALL the symptoms of anxiety from the time that I wake up til I go to bed. So, I know I need something dif. Just afraid of trying new meds. I'm confused now!! I can't just taper off of Ativan without something else being in my system for anxiety, because I have GAD and SAD. God Bless You.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.